Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Coming off Prozac
Mar 14, 2003

I have been positive for 2 years now and have been prescibed fluoxetine (Prozac) by my GP a year ago, as I was suffering anxiety and depression, partly because of my diagnosis, but also for other reasons.

When I last arranged to collect a repeat prescription, he asked to see me before he gave me the medication. Unfortunately, I was unable to do so and just stopped taking them. This was 2 weeks ago. Since then I have been experiencing almost constant dizziness.

Could this be because I stopped the medication suddenly?

Response from Dr. Horwath

Fluoxetine is a drug that has a very long half-life. This means that if you have taken it for some time and then stop it, the blood level would fall very slowly. For this reason, stopping fluoxetine usually does not cause significant problems. However, you may be particularly sensitive to discontinuing the medication, or you may be experiencing the return of your anxiety or some other problem.

It is probably best to consult you doctor to discuss what to do next.



Previous
antidepressants
Next
Can worry cause shingles ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement